Narrow Results Clear All
- Device-related Complications 3
- Diagnostic Errors 1
- Medical Complications 1
- Medication Safety
Search results for "Department of Health and Human Services (HHS)"
- Department of Health and Human Services (HHS)
Request for comments on the proposed measures and 2020 targets for the National Action Plan for Adverse Drug Event Prevention: inpatient and outpatient measures for reduction of adverse drug events from anticoagulants, diabetes agents, and opioid analgesics.
Federal Register. Washington, DC: Office of Disease Prevention and Health Promotion, US Department of Health and Human Services. October 20, 2016;81:72594-72595.
National attention has focused on efforts to address adverse drug events. This call for comments seeks insights regarding revisions to a 2014 action plan that highlighted how to reduce adverse drug events associated with anticoagulants, diabetes agents, and opioids. These proposed updates involve measures to apply in both the inpatient and outpatient environments to track adverse drug events. The opportunity to submit written comments is now closed.
Journal Article > Commentary
Harris Y, Hu DJ, Lee C, Mistry M, York A, Johnson TK. Jt Comm J Qual Patient Saf. 2015;41:351-360.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; May 21, 2009.
This announcement reports on potential for falsely elevated glucose readings in patients taking parenteral maltose, parenteral galactose, or oral xylose and provides a list of products that may interfere with glucose monitoring.
Information for healthcare professionals: risk of transmission of blood-borne pathogens from shared use of insulin pens.
FDA Alert [US Food and Drug Administration Web site]. March 19, 2009.
This announcement alerts clinicians and patients that insulin pens and insulin cartridges are never to be used on more than one patient.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; November 6, 2008.
This announcement recalls a mislabeled single-use, disposable syringe that could potentially cause dangerous insulin dosing errors.
Audiovisual > Audiovisual Presentation
Food and Drug Administration (FDA) Patient Safety News. Show #79. September 2008.
This collection of video segments offers information on common types of medical errors, particularly medication errors, based on reports to the Institute for Safe Medication Practices.
Journal Article > Study
Adolescent use of insulin and patient-controlled analgesia pump technology: a 10-year Food and Drug Administration retrospective study of adverse events.
Cope JU, Morrison AE, Samuels-Reid J. Pediatrics. 2008;121:e1133-e1138.
This study examined more than 1600 medical device adverse event reports and categorized the frequency and cause of each event. The authors conclude that the adolescent population warrants special consideration when using device technology and a greater understanding of the safety problems that face this patient group.
MedWatch Safety Alert. Silver Spring, MD: US Food and Drug Administration; September 14, 2005.
This announcement explains a labeling change (utilizing color branding to help prevent dispensing errors) to a commonly used form of insulin.
Journal Article > Study
Emergency department visits for outpatient adverse drug events: demonstration for a national surveillance system.
Budnitz DS, Pollock DA, Mendelsohn AB, Weidenbach KN, McDonald AK, Annest JL. Ann Emerg Med. 2005;45:197-206.
This project studied the epidemiologic viability of using an injury surveillance system to track outpatient adverse drug events (ADEs) treated in hospital emergency departments. The authors found that the system could play a useful role in helping to understand outpatient ADEs, identifying areas for research, and monitoring ADE prevention.